Alert archive / Missouri / Red Flag Warnings in 2022
Red Flag Warning 5, NWS Kansas City, MO
NWS Kansas City, MO issued this red flag warning at Oct 12, 2022, 2:27 PM CDT for 37 counties in Missouri; 7 counties in Kansas. It took effect at Oct 13, 2022, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2022, 2:27 PM CDT (19:27 UTC)
- In effect from
- Oct 13, 2022, 12:00 PM CDT
- Expired
- Oct 13, 2022, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Kansas City, MO
All 44 counties
Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Henry County, MO, Holt County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Pettis County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 84 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 536 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -70 m²/s²
- 0-3 km storm-relative helicity
- -81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
253 WWUS83 KEAX 121927 RFWEAX URGENT - FIRE WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 227 PM CDT Wed Oct 12 2022 KSZ025-057-060-102>105-MOZ001>006-011>015-020>023-028>031-037-038- 043-044-053-054-131000- /O.NEW.KEAX.FW.W.0005.221013T1700Z-221014T0000Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Holt- Andrew-De Kalb-Daviess-Grundy-Buchanan-Clinton-Caldwell- Livingston-Platte-Clay-Ray-Carroll-Jackson-Lafayette-Cass- Johnson MO-Bates-Henry- 227 PM CDT Wed Oct 12 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CDT THURSDAY FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 001, 002, 003, 004, 005, 006, 011, 012, 013, 014, 015, 020, 021, 022, 023, 025, 028, 029, 030, 031, 037, 038, 043, 044, 053, 054, 057, 060, 102, 103, 104, AND 105... The National Weather Service in Kansas City/Pleasant Hill has issued a Red Flag Warning, which is in effect from noon to 7 PM CDT Thursday. * AFFECTED AREA...Fire weather zones 025, 057, 060, 102, 103, 104, and 105.Fire weather zones 001, 002, 003, 004, 005, 006, 011, 012, 013, 014, 015, 020, 021, 022, 023, 028, 029, 030, 031, 037, 038, 043, 044, 053, and 054. * WIND...Gusty northwest winds expected. Sustained speeds of 15 to 25 mph with gust to 35 mph. * HUMIDITY...Relative humidity falling to near 20 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
427 WWUS83 KEAX 130849 RFWEAX URGENT - FIRE WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 349 AM CDT Thu Oct 13 2022 MOZ007-008-016-017-024-025-032-033-039-040-045-046-132200- /O.EXA.KEAX.FW.W.0005.221013T1700Z-221014T0000Z/ Putnam-Schuyler-Sullivan-Adair-Linn MO-Macon-Chariton-Randolph- Saline-Howard-Pettis-Cooper- 349 AM CDT Thu Oct 13 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 007, 008, 016, 017, 024, 025, 032, 033, 039, 040, 045, AND 046... The National Weather Service in Kansas City/Pleasant Hill has issued a Red Flag Warning, which is in effect from noon today to 7 PM CDT this evening. * AFFECTED AREA...Fire weather zones 025, 057, 060, 102, 103, 104, and 105.Fire weather zones 001, 002, 003, 004, 005, 006, 011, 012, 013, 014, 015, 020, 021, 022, 023, 028, 029, 030, 031, 037, 038, 043, 044, 053, and 054. * WIND...Gusty northwest winds expected. Sustained speeds of 15 to 25 mph with gust to 35 mph. * HUMIDITY...Relative humidity falling to near 20 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ025-057-060-102>105-MOZ001>006-011>015-020>023-028>031-037-038- 043-044-053-054-132200- /O.CON.KEAX.FW.W.0005.221013T1700Z-221014T0000Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Holt- Andrew-De Kalb-Daviess-Grundy-Buchanan-Clinton-Caldwell- Livingston-Platte-Clay-Ray-Carroll-Jackson-Lafayette-Cass- Johnson MO-Bates-Henry- 349 AM CDT Thu Oct 13 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 001, 002, 003, 004, 005, 006, 011, 012, 013, 014, 015, 020, 021, 022, 023, 025, 028, 029, 030, 031, 037, 038, 043, 044, 053, 054, 057, 060, 102, 103, 104, AND 105... * AFFECTED AREA...Fire weather zones 025, 057, 060, 102, 103, 104, and 105.Fire weather zones 001, 002, 003, 004, 005, 006, 011, 012, 013, 014, 015, 020, 021, 022, 023, 028, 029, 030, 031, 037, 038, 043, 044, 053, and 054. * WIND...Gusty northwest winds expected. Sustained speeds of 15 to 25 mph with gust to 35 mph. * HUMIDITY...Relative humidity falling to near 20 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Blair
212 WWUS83 KEAX 131939 RFWEAX URGENT - FIRE WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 239 PM CDT Thu Oct 13 2022 KSZ057-060-105-MOZ032-033-037>040-043>046-053-054-140345- /O.NEW.KEAX.FW.W.0006.221014T1700Z-221015T0000Z/ /O.CON.KEAX.FW.W.0005.000000T0000Z-221014T0000Z/ Miami-Linn KS-Johnson KS-Chariton-Randolph-Jackson-Lafayette- Saline-Howard-Cass-Johnson MO-Pettis-Cooper-Bates-Henry- 239 PM CDT Thu Oct 13 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 032, 033, 037, 038, 039, 040, 043, 044, 045, 046, 053, 054, 057, 060, AND 105... ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM CDT FRIDAY FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 032, 033, 037, 038, 039, 040, 043, 044, 045, 046, 053, 054, 057, 060, AND 105... The National Weather Service in Kansas City/Pleasant Hill has issued a Red Flag Warning, which is in effect from noon to 7 PM CDT Friday. * AFFECTED AREA...Fire weather zones 025, 057, 060, 102, 103, 104, and 105.Fire weather zones 001, 002, 003, 004, 005, 006, 011, 012, 013, 014, 015, 020, 021, 022, 023, 028, 029, 030, 031, 037, 038, 043, 044, 053, and 054. * WIND...Gusty northwest winds expected this afternoon. Sustained speeds of 15 to 25 mph with gust to 35 mph. Gusty westerly winds expected Friday afternoon, with sustained speeds of 15 to 25 mph and wind gusts to 35 mph. * HUMIDITY...Relative humidity falling to near 20 percent this afternoon. Relative humidity falling to 20-25 percent Friday afternoon. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ025-102>104-MOZ001>008-011>017-020>025-028>031-140000- /O.CON.KEAX.FW.W.0005.000000T0000Z-221014T0000Z/ Atchison KS-Doniphan-Leavenworth-Wyandotte-Atchison MO-Nodaway- Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-Holt-Andrew-De Kalb- Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-Caldwell- Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll- 239 PM CDT Thu Oct 13 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 001, 002, 003, 004, 005, 006, 007, 008, 011, 012, 013, 014, 015, 016, 017, 020, 021, 022, 023, 024, 025, 025, 028, 029, 030, 031, 102, 103, AND 104... * AFFECTED AREA...Fire weather zones 025, 057, 060, 102, 103, 104, and 105.Fire weather zones 001, 002, 003, 004, 005, 006, 011, 012, 013, 014, 015, 020, 021, 022, 023, 028, 029, 030, 031, 037, 038, 043, 044, 053, and 054. * WIND...Gusty northwest winds expected. Sustained speeds of 15 to 25 mph with gust to 35 mph. Wind are expected to decrease near sunset. * HUMIDITY...Relative humidity falling to near 20 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
037 WWUS83 KEAX 132349 RFWEAX URGENT - FIRE WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 649 PM CDT Thu Oct 13 2022 KSZ057-060-105-MOZ032-033-037>040-043>046-053-054-142200- /O.EXP.KEAX.FW.W.0005.000000T0000Z-221014T0000Z/ /O.CON.KEAX.FW.W.0006.221014T1700Z-221015T0000Z/ Miami-Linn KS-Johnson KS-Chariton-Randolph-Jackson-Lafayette- Saline-Howard-Cass-Johnson MO-Pettis-Cooper-Bates-Henry- 649 PM CDT Thu Oct 13 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM CDT FRIDAY FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 032, 033, 037, 038, 039, 040, 043, 044, 045, 046, 053, 054, 057, 060, AND 105... ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 032, 033, 037, 038, 039, 040, 043, 044, 045, 046, 053, 054, 057, 060, AND 105... The National Weather Service in Kansas City/Pleasant Hill has issued a Red Flag Warning, which is in effect from noon to 7 PM CDT Friday. * AFFECTED AREA...Fire weather zones 025, 057, 060, 102, 103, 104, and 105.Fire weather zones 001, 002, 003, 004, 005, 006, 011, 012, 013, 014, 015, 020, 021, 022, 023, 028, 029, 030, 031, 037, 038, 043, 044, 053, and 054. * WIND...Gusty westerly winds expected Friday afternoon, with sustained speeds of 15 to 25 mph and wind gusts to 35 mph. * HUMIDITY...Relative humidity falling to 20-25 percent Friday afternoon. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ025-102>104-MOZ001>008-011>017-020>025-028>031-140100- /O.EXP.KEAX.FW.W.0005.000000T0000Z-221014T0000Z/ Atchison KS-Doniphan-Leavenworth-Wyandotte-Atchison MO-Nodaway- Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-Holt-Andrew-De Kalb- Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-Caldwell- Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll- 649 PM CDT Thu Oct 13 2022 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 001, 002, 003, 004, 005, 006, 007, 008, 011, 012, 013, 014, 015, 016, 017, 020, 021, 022, 023, 024, 025, 025, 028, 029, 030, 031, 102, 103, AND 104... The Red Flag Warning for Thursday has been allowed to expire due to diminishing winds and improving relative humidity. A Red Flag Warning remains in effect for parts of the area Friday afternoon. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this red flag warning went out at Oct 12, 12:34 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Oct 12, 12:34 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1234 PM CDT Wed Oct 12 2022 .Discussion... Issued at 307 AM CDT WED OCT 12 2022 Key Message: - A line/cluster of thunderstorms will move across the area early this morning. Severe weather is unlikely. - Enhanced fire weather conditions may increase by Thursday afternoon. As of early this morning, a line/cluster of showers and isolated thunderstorms over northwest Missouri into northeast Kansas continues to move southeastward along/behind a surface cold front. And as anticipated, the severe weather threat has been largely mitigated with marginal instability and boundary layer cooling limiting outflow-driven wind - which the latter is currently running well ahead of convection. There may be additional convection that develops along the outflow/frontal boundary in the next 1-2 hours, and a brief window of small hail will be possible with the most robust updrafts. Otherwise, while there will occasionally be instances of some outflow winds translating to the surface with gusts up to 45 mph, the overall severe weather threat looks to remain low through the remainder of the morning. Precipitation will steadily shift southeast and exit the CWA shortly after sunrise, with clearing skies following northwest to southeast a few hours later. Cooler and drier air will advect into the region, with temperatures warming into the upper 60s to lower 70s during the afternoon. Factor in the drier airmass, minimum relative humidity values will fall to the 25-30% range. Northwest winds will increase, with 20-ft winds around 20 mph in the far north. This spells enhanced fire weather conditions, approaching marginal red flag levels. However considering widespread rainfall has just fallen over the area, the marginal nature and recent precipitation should generally mitigate concerns. By Thursday afternoon, a somewhat stronger signal exists for red flag conditions as slightly stronger 20-ft winds commence, a drier boundary layer with 20-25% surface RH, and a day of drying out fuels following the rainfall. A dry forecast is expected through the remainder of the week into the weekend/early next week. Temperatures will trend cooler as a highly amplified upper trough meanders around the Great Lakes, providing dry/cool northwest flow for our region. && .Aviation...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 1232 PM CDT WED OCT 12 2022 VFR conditions through the period. Band of mid-level clouds near 10K feet will move through the area this evening. Gusty northwest winds expected Wednesday afternoon, and then again Thursday afternoon as stronger winds mix down from aloft. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Blair Aviation...BT
Hazardous weather outlook, Oct 12, 4:21 AM CDT, 10 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 421 AM CDT Wed Oct 12 2022 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-130930- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 421 AM CDT Wed Oct 12 2022 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight A few strong thunderstorms will be capable of producing wind gusts 40 to 50 mph early this morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Gusty winds to 35 mph on Thursday and friday coupled with dry conditions will lead to an elevated fire weather danger. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 12:01 AM CDT | Special Weather Statement | EAX | Atchison | 44 min |
| Oct 12, 12:59 AM CDT | Special Weather Statement | EAX | Holt, Nodaway | 31 min |
| Oct 12, 1:29 AM CDT | Special Weather Statement | EAX | Andrew, Holt, Nodaway | 31 min |
| Oct 12, 4:10 AM CDT | Special Weather Statement | EAX | Jackson | 35 min |
| Oct 12, 4:38 AM CDT | Special Weather Statement | EAX | Cass, Johnson, Lafayette | 52 min |
| Oct 12, 5:25 AM CDT | Special Weather Statement | EAX | Bates, Henry | 35 min |
| Oct 12, 3:47 AM CDT | Special Weather Statement | EAX | Johnson, Wyandotte | 28 min |
Nearby
Red Flag Warnings in Missouri, 2022Red Flag Warnings in Kansas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.